MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE-N AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE-N AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381511
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G.4.K201075; k251654.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that the needle pierced the catheter.We have had a couple now that split when you try to insert which causes the vein to blow.Additional information received on 31mar2026: please provide the exact date of the event for both needles in the mm-dd-yyyy format.Also, confirm whether the issue for both needles was identified on the same date draft incident summary on (b)(6) 2026, while attempting vascular access on a premature patient, the infant received multiple attempts by several experienced team members.During the process, three needles were identified to shred or catch on the catheter during removal.In addition, one needle was noted to have a visible mark on the catheter prior to use and was discarded.Describe any patient¿s harm, injury, complication, or negative outcome that occurred because of the event.Patients required multiple sticks as tear in catheter caused vein to rupture.
 
Additional Manufacturer Narrative
The complaint of a damaged catheter was confirmed; however, the root cause could not be determined from the three photographs that were provided for investigation.The photos showed two 24g insyte autoguard iv catheters.No foreign matter was identified in the photographs.What appeared to be blood residue was observed on one iv catheter, and the tip may have been damaged.The other catheter appeared to be breached near the midpoint of the catheter tubing.The image quality made it difficult to observe the features of the reported damage.The tubing may have been punctured with the needle; however, there were no distinguishing features which could aid in identification of a specific root cause.As the photographs support the complainant¿s description of the reported event, the complaint was confirmed.Without the physical samples, the characteristics of the reported damage and root cause of the event could not be determined.A review of the inspection records and quality/manufacturing controls for the implicated lot indicated no related issues with the manufacturing process.Manufacturing controls are in place to mitigate the occurrence of this type of failure.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.
 
Event or Problem Description
No new information.

Brand Name
INSYTE-N AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24845630
Report Number1710034-2026-00397
Device Sequence Number14865658
Product Code FOZ
UDI-Device Identifier00382903815111
UDI-Public(01)00382903815111
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381511
Device Lot Number5255650
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2026
Supplement Date Received by Manufacturer05/08/2026
Initial Report FDA Received Date04/10/2026
Supplement Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown